Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Joe Max

Derm advising me to stop after 4.5 months

Recommended Posts

Accutane's been hell on my body, and my doctor has advised me to stop taking it after 4.5 months at 60 mg (I weight 160 lbs). Lately I've been really dizzy, headachey, profusely sweaty, and very moody, and my lips keep getting painful infections. The stomach pains, GI disturbance, dry eyes, joint and muscle aches, tiredness, and heart palpitations have been present since the first few weeks. Oddly enough my face never got that dry, but my arms sure did.

I haven't had any significant new zits in a couple weeks save a couple tiny whiteheads, but some existing cysts (like, a month+ old) are still hanging out and very slowly deflating.

These past 4.5 months have been really difficult on this drug and I just hope it hasn't been for nothing. Hopefully it will at least have significantly improved my skin, if not totally cleared it for good. Anyone have any experience having to stop early, and what kind of results did they achieve?

My derm mentioned that topicals that did not work before would probably be effective now, how true is that?

Share this post


Link to post
Share on other sites

Wow, I am really really suprised that your doctor is keeping you on accutane if you are experiencing that many side effects. I recently had to stop it because i was experiencing blurred vision and headaches. The reason your doctor said that is because the topical medications that did not work before did not work because your acne was alot worse then it will be once you've finished accutane. Therefore, the topical ones should work because your acne is alot better then before. This is was I experienced, I tried many topical medicines and antibiotics and none worked until after accutane, because my acne was alot less severe.

Hope this was of help.

Share this post


Link to post
Share on other sites
have you tried to supplement with vitamins, fish oil and a healthy diet ? :)

Yes, I am an athlete and keep quite healthy.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×